Reference of this article: Ramón Rosa MF, Ballesteros Jerónimo S, Martínez Arrieta R. Neuroleptic intoxications. Rev Pediatr Aten Primaria. 2006;8:439-52.
Published in Internet: 30-09-2006 - Visits: 7733
Neuroleptic use in both childhood and adolescence is increasing, and the toxic exposures
by these drugs are not negligible. In several cases neuroleptic intoxications are due to therapeutic
errors or to accidental ingestion of parent medications by children. Other toxic exposures are
the result of suicidal attempts, essentially in adolescents. We have reviewed the neuroleptic intoxications
in children and adolescents, including the toxic exposures registered in the Spanish
Poison Control Centre (SPCC). Antipsychotic compounds, mechanisms of action, kinetics, clinical
manifestations of acute intoxications and therapeutic measures are also described.
Keywords● Antipsychotics ● Neuroleptics ● Paediatric intoxications ● Spanish Poison Control Centre